Tornado, Oneida
- When
- July 11, 2:42 PM CST to 2:45 PM CST
- Where
- Oneida County, 8 mi SW of Harshaw
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 60 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.583, -89.767
Clusters of showers and a few thunderstorms developed and moved across north-central Wisconsin during the late afternoon and early evening hours. A strong upper atmospheric disturbance enhanced rotation in the showers and storms and several funnel clouds developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Clusters of showers and a few thunderstorms developed and moved across north-central Wisconsin during the late afternoon and early evening hours. A strong upper atmospheric disturbance enhanced rotation in the showers and storms and several funnel clouds developed. Some of the funnels touched down as weak tornadoes, including one that toppled numerous trees onto power lines and damaged a pontoon boat 8 miles southwest of Harshaw (Oneida co.). A pair of tornadoes also touched down simultaneously west of the Tomahawk airport (Lincoln co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 11, 1:45 AM CST, 12 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 AM CDT SUN JUL 11 2004 .SHORT TERM...TODAY/TONIGHT/MONDAY. PCPN CHANCES CONTINUE TO BE THE MAIN CHALLENGE DURING THIS PERIOD. LARGE NORTH/SOUTH AREA OF CONVECTION OVER MN EARLY THIS AM...MOVING VERY SLOWLY EASTWARD DUE TO WEAK WINDS ALOFT. THIS CONVECTION IS ASSOC WITH A S/W WHICH IS TAPPING DEEPER MOISTURE ON A WEAK LLJ OVER MN. THIS FEATURE IS PROGGED TO DRIFT SLOWLY OVER THE STATE TODAY BEFORE DEPARTING ERN WI THIS EVENING. AIR MASS IS A BIT MORE STABLE OVER FAR ERN WI NEAR SFC HIGH TODAY...BUT WITH S/W ENERGY AND MAX DAYTIME HEATING...WILL KEEP AN AFTN CHC GOING THAT WILL CONTINUE INTO THE EVENING AS THE S/W PASSES. INCREASING ZONAL OR WRLY FLOW ALOFT INCREASES TOWARD MONDAY AFTERNOON. WITH HIGH DEWPOINTS REMAINING NEAR WEAK FRONTAL BOUNDARY OVER EASTERN MN OR WESTERN WI...SFC BASE INSTABILITY WILL REMAIN...BUT INCREASING WINDS AND DRIER MID LEVELS MAY AID IN TSRA DEVELOPMENT/INTENSIFICATION. MODELS ARE TRENDING TOWARD A S/W TO PASS OVER THE NRN GRT LAKES REGION IN RESPONSE TO THE CHANGE TO A NW FLOW ALOFT. ADDED A CHC OF TSRAS FOR MONDAY AFTERNOON FOR NRN WI. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. FOR MONDAY NIGHT... WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTH AND WEST AS A WEAK DISTURBANCE MOVES THROUGH THE REGION. ATTENTION TURNS TO APPROACHING COLD FRONT AND UPPER LEVEL DISTURANCE ON TUESDAY. BOTH THE ETA/GFS SHOWING DEEPENING 500MB TROUGH ACROSS THE WESTERN GREAT LAKES...AND SIGNIFICANT SHORTWAVE DROPPING SOUTHEAST OUT OF CANADA. ETA WAS INDICATING 850/500MB LAPSE RATES OF 6.5 TO 7.0 C/KM AND 80+ SPEED MAX AT 200MB...WITH NORTHEAST WISCONSIN IN THE FAVORABLE LEFT EXIT REGION OF THIS JET. CURRENT THINKING IS THERE WILL BE MORE CONVECTION TUESDAY NIGHT THAN WHAT MOST OF THE MODELS ARE SHOWING. THE ONLY INHIBITING FACTOR COULD BE CONVECTION ONGOING TO DIURNAL HEATING WITH TEMPERATURES IN THE 80S WITH DEWPOINTS WELL INTO THE 60S. NORTHWEST FLOW RETURNS TO THE AREA ON WEDNESDAY AND CONTINUES INTO THE END OF THE WEEK...BEFORE THE FLOW RETURNS MORE ZONAL AS THE TROUGH LIFTS OUT OF THE AREA. FOR WEDNESDAY AND THURSDAY...DID LOWER HIGHS A FEW DEGREES DUE TO COOLER NORTHWEST FLOW. THIS ONSET OF COOL AIR SHOULD NOT BE AS EXTREME AS THE LAST OUTBREAK WHICH SAW RECORD LOW MAXIMUMS SET AS MANY LOCATIONS. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. DID ALSO ADD A CHANCE OF SHOWERS ON WEDNESDAY OVER THE FAR NORTHEAST. EXPECTING SOME INSTABILITY SHOWERS AS BEST INSTABILITY OVER THE REGION WITH WEAK DISTURBANCE PASSING TO THE NORTHEAST OF THE AREA. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SUN JUL 11 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121300- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. THE CHANCE OF THUNDERSTORMS WILL CONTINUE MAINLY THIS EVENING OVER CENTRAL AND NORTHEAST WISCONSIN. INSTABILITY IS MARGINAL...SO SEVERE STORMS ARE NOT EXPECTED. HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL FROM LATE MONDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MG WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 177 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
6 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyThe tornado archive for Wisconsin, 2004Warnings in Wisconsin, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416905, 5416906, 5416907, 5416908, 5416909, 5416910.